Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 276, NWS Birmingham, AL

June 15, 2001Limestone County, Madison County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2001, 3:45 PM CDT for Limestone County, Madison County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2001, 3:45 PM CDT (20:45 UTC)
Expired
Jun 15, 2001, 4:15 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 152045
SVRBHM
ALC083-089-152115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN ALABAMA
  MADISON COUNTY IN ALABAMA

* UNTIL 415 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MOORESVILLE...MOVING EAST AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...REDSTONE
ARSENAL...MADISON AND HUNTSVILLE.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

LAT...LON 3475 8698 3458 8694 3463 8639 3485 8644

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 15, 2:45 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
245 PM CDT FRI JUN 15 2001

SURFACE "COLD" FRONT EXTENDS NEAR A KMSL-KPIB-KPOE LINE THIS
AFTERNOON.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCURRING
ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA ALONG AND JUST
AHEAD OF THE FRONT.  LAPS DATA SHOWING AIRMASS ACROSS THE AREA
CONTINUES TO BE MOIST AND UNSTABLE; LIFTED INDICIES MINUS 2 TO 6,
PRECIPITABLE WATER 1.5 TO 1.75 INCHES, ETC.  ANYWAY, WILL CONTINUE
TO MENTION SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE
AREA THIS EVENING.  WILL BASE FIRST PERIOD PROBABILITIES ON LATEST
RADAR TRENDS.

MODELS GENERALLY AGREE ON MOVING "COLD" FRONT AND DEEPER MOISTURE
OUT OF THE AREA THROUGH SATURDAY MORNING.  LARGE AREA OF HIGH
PRESSURE BUILDS ACROSS THE REGION WITH CENTER SLIDING JUST EAST OF
THE AREA THROUGH TUESDAY.

HSV UU 063/088 063/093 067 651000
BHM UU 064/089 063/093 067 654000(
MGM UU 068/090 063/093 067 654000=

.BHM...NONE.

In the hours before

Special weather statement, Jun 15, 1:26 PM CDT, 2 hours 19 minutes before
ALZ001>038-040>050-152222-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT FRI JUN 15 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A FRONTAL BOUNDARY PASSING THROUGH THE FORECAST AREA...COMBINED WITH
AMPLE MOISTURE...AND THE HEATING OF THE DAY...WILL BRING AN INCREASE
IN COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ALABAMA THIS AFTERNOON AND EVENING.  ALTHOUGH A FEW OF THE STORMS
THAT FORM MAY BECOME CAPABLE OF PRODUCING GUSTY WINDS OR HAIL...NO
WIDESPREAD OR ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED
TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1,
BIRMINGHAM IS 1,
MONTGOMERY IS 2,

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:48 PM CDTSevere Thunderstorm WarningBMXMadison27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.